Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Is it safe to use Promethazine for vomiting and diarrhea?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
my husband age 40 is vomiting and Diarrhea, started about midnight. has had about ten episodes so far. i have phenergan (promethazine 25 mg.) here at the house. he doesn't take ant prescriptions. he does take reflux medicine (over the counter brand) and motrin daily for pain. is it safe for him to take the nausea med. i already have here? i think he either has the flu or eat something icky. no fever. yet.
Posted Tue, 11 Mar 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 58 minutes later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. Your husband has some kind of gastrointestinal infection (viral or bacterial). However partial bowels obstruction should be ruled out as sometimes it can give similar symptoms. The difference between the infection is that obstruction gives occasional gas and stool blockage with abdomen bloating and cramps. After such episode, diarrhea appears. In both cases you can give him antivomiting medicines (except Metoclopramidum!). Promethazine is quite safe for him. You should also keep him well hydrated (warm tea, Gatorade). Low amount of urine, dry skin, dry mouth, dizziness, low blood pressure, accelerated heart rate (over 100) are the symptoms of dehydration which should force him to visit ER. He should also visit a doctor in case of blood in stool, high fever or if the symptoms wont go away in next 12 hours. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor